Community Forum Archive

Briviact users out there?

Sat, 08/06/2016 - 09:03
Hello, I'm new to the forum, a post-craniotomy brain AVM / stroke survivor with uncontrolled partial seizures. Sometimes these are tonic/clonic. In the past year, my neurologist and I have tried several meds, resulting in Depakote for primary treatment. I have not had a good experience with meds at all, so was a bit timid about accepting the Rx supplement of Briviact. Just wondering if anyone out there has had any experienice with the drug. Any advice would be appreciated. Thanks in advance

Comments

Welcomeso you have partial

Submitted by just_joe on Sat, 2016-08-06 - 12:58
Welcomeso you have partial seizures and at times tonic-clonic. You have tired several medications in the past year. A question comes to mind. How long did you take them? Were th dosages changed any either up or down? Consider the fact that it takes time for your body to get used to the medication and once that happens and therapeutic levels are reached which takes about a month dosage changes can be looked at after another month or so. Generally when changing a dosage or medication Doc wants to see me 3-4 months after we started, That gives time for the medication to build up to the therapeutic level he wants and time to varify how it is working and if adjustments need to be made or another medication should be added for better control.Depakote is a good medication but it is also an older medication. I used it and it did reduce my seizures but wanting better control we changed to another medication.Yes neurologists are supposed to try getting control of all seizures with one medication. But at times that will not work so coupling it with another medication might do what is needed. I know today I am taking generic keppra and vimpat, I can say and doc would varify that my seizures are controlled but I will have a seizure every 8-14 days lasting a few seconds. Most people would know nothing about the seizure unles they knew exactly what to look for and when.While looking at Briviact and askingabout it coupled with your depakote you might want to ask about other medications that can help control your seizures. Understand too that just because a seizure is created for a certain seizure does not mean that is the only seizure it controls. I have been in dri=ug studies and I know that after approved for ons seizure the testing moves to other seizures it can stop ad tehn to other medications it can work withI hope this helpsJoe

I'm taking 200 mg a day, not

Submitted by Connor_590302ebdf938 on Mon, 2017-05-22 - 16:43
I'm taking 200 mg a day, not liking it too much but I can't say it's the one medicine because I take Banzel, Lamotrigine, and Zonisimide as well, but I'm getting more tired, fatigued, and the seizures aren't stopping, My nuro says I'm at risk for SUDEP, he'll probably increase my dosage.  

I am currently taking Keppra

Submitted by leannakin on Sat, 2017-06-10 - 05:14
I am currently taking Keppra and had Keppra Rage so bad it was affecting my job, my relationshps, and my mental state of mind became almost suicidal.  I not depressed and have even seen a therapist about it.  My doctor said Briviact would be the answer.  As I read about the drug it seems to have the same side effects.  Did you have any problems with rage on Keppra, and if so has it lessened on Brivact?

Our 21-year old son is non

Submitted by Jennifer Bursey on Sat, 2017-10-14 - 16:30
Our 21-year old son is non-verbal and mentally retarded, so we can only go by his behavior as an indicator of how he feels/thinks on meds. Last year he was on Keppra for awhile (with Trileptal and Topamax); no seizures, but was whiney at times.   We took him off the Keppra because it didn't seem to have much of an effect seizure-wise. This May/June we started him on Briviact and weaned him off the Trileptal (which appeared to cause weakness on one side).  No seizures, no weakness on one side.  However, he was really whiney all summer, then became violent as school started up again in August (throwing things, hitting us) and was constantly irritable, never smiling, unhappy.  He has NEVER been like this in all his 21 years, and he's been on different seizure medications.  We are currently taking him off the Briviact and putting him on Vimpat (he's taking Topamax, too).  We are praying that it is the Briviact that caused the change in his behavior.  Like you, we have been living a nightmare.

I started biviact this past

Submitted by Camrab_5a5358ba392c5 on Mon, 2018-01-08 - 06:52
I started biviact this past summer.  I started getting a rash on my hand after the second week.  Then one started on my hand.  They were helping my seizures, but wasn't sure if that what was causing the rash.  It started out with severe itching.  When that stopped, I got a rash that was red and kind ol blistery.  It felt like it was burning.  It didn't happen after that for awhile then.  It happened probably a few times after that.  Last night it started on my foot again.  Today there's a rash and it's red and raw from itching.  Has anyone else expericnced that?  Not sure if it's an allergic reaction from briviact, seeing that's when it first started.

The patient information for

Submitted by ccooney on Mon, 2018-01-08 - 14:02
The patient information for Briviact does not list skin rash as an expected side effect but it's always a good idea to report the rash to your health care provider. You can read more about side effects on the Briviact website, including information about help with prescription costs, www.briviact.com/savings-card

My daughter has been on

Submitted by Marionhntr on Fri, 2018-02-23 - 11:43
My daughter has been on briviact 100mg twice a day. Has not stopped episodes. I believe the episodes are due to the increase of meds. Episodes seem more psychotic since meds 

I'm so happy to say that my

Submitted by horselady on Wed, 2018-05-02 - 12:24
I'm so happy to say that my copay is only $8!!!  Will start it today.

Hello to all that have

Submitted by dickkirkland on Sun, 2018-07-01 - 07:37
Hello to all that have responded with great feedback and their experience with Briviact. After what looks like 2+ years, I am revisiting this post. I have had a mixed experience with the drug which is now being used as monotherapy (my only AED). The neurological and epilepsy team have increased the med twice and I’m now at 400mg daily, with the dosage being taken 3 times a day, spreading the therapeutic benefits out for a longer length of time. I have a heavy cocktail of other meds, but this along with those seem to be helping still. My seizures were never caught on continuous EEG when in the hospital in what is called an epilepsy monitoring unit.However, they were recorded on video when they occurred and this helped eventually eliminate Aptiom from my regimen.Yes, the drug is expensive, but the company does have a coupon program which has lowered my copayments to 20.00 USD. I recommend pursuing this program!Good luck to everyone with their recoveries.While I suffer depression, most of this seems to be something related to my strokes from surgeries and facing what is my new normal.Thanks again to everyone for their input and experiences.Sincerely,Dick

No lie kind of agree on this

Submitted by janito_1992 on Tue, 2018-08-14 - 00:04
No lie kind of agree on this am being using Kepra sense i find out i get seizures and with that one as long I don’t forget to drink the pill i wont get a seizure but it will keep me asleep all the time and very skinny, cold all the time ! Now my Dr switch me to this new one Briviact twice a day and i need to have like a specific hour to drink it at night because if i take a nap or something late night I guess i wake up throwing up all over the place and fall from the bed , the dr make me change now to this medicine because I believe the old medicine because it changes my moods sometimes and makes me a little depressed but this new stuff it’s making my brain going way too sensitive it makes me feel like i want to cry for everything or am asking so many questions all day to my self i don’t if its me tripping or its the medicine, am kind of scare of leave all the medicine and only do DRO or Wax using always water on a perc but I think this two options are probably a lot better than doing this medicines because this shit its scary how am being feeling after I switch to this ! Hope this comment help anyone 

Our son is 26 and non-verbal

Submitted by Valerie Peterson on Tue, 2018-11-27 - 12:16
Our son is 26 and non-verbal autistic.  He started taking Briviact last year in September after his seizures returned with a vengeance after being put under anesthesia for kidney stone procedures.  He was already on Vimpat and lamotrigine.  He began having behavior issues - crabby and aggression. Then escalated to vertigo issues.  He was on 50mg 2x day.  We have since started reducing 25 mg at a time which I feel is too fast (even though there haven’t been any seizures) but was curious as to how fast your neuro reduced. I worry since our son can’t talk.  Sometimes he takes my hands and puts them on his head and makes me wonder if he is having migraines.  How fast did your son’s neuro reduce the Briviact?

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.